Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 53, NWS Nashville, TN

April 4, 2025Stewart County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 4, 2025, 3:41 PM CDT for Stewart County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2025, 3:41 PM CDT (20:41 UTC)
Expired
Apr 4, 2025, 4:02 PM CDT
In force
21 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:56 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 547 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
547 m²/s²
0-3 km storm-relative helicity
527 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

168 
WFUS54 KOHX 042041
TOROHX
TNC161-042130-
/O.NEW.KOHX.TO.W.0053.250404T2041Z-250404T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
341 PM CDT Fri Apr 4 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Northwestern Stewart County in Middle Tennessee...

* Until 430 PM CDT.

* At 340 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Turkey Bay, moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3666 8785 3663 8785 3663 8772 3658 8804
      3664 8806 3666 8807 3668 8807 3668 8802
TIME...MOT...LOC 2040Z 235DEG 26KT 3667 8808 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

40/Sizemore
2 follow-up statements
102 
WWUS54 KOHX 042045
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
345 PM CDT Fri Apr 4 2025

TNC161-042130-
/O.CON.KOHX.TO.W.0053.000000T0000Z-250404T2130Z/
Stewart TN-
345 PM CDT Fri Apr 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHWESTERN STEWART COUNTY...

At 345 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wranglers Campground, moving northeast at 30 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3666 8785 3663 8785 3663 8772 3658 8804
      3664 8806 3666 8807 3668 8807 3668 8802
TIME...MOT...LOC 2045Z 236DEG 25KT 3668 8804 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

40/Sizemore
190 
WWUS54 KOHX 042102
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
402 PM CDT Fri Apr 4 2025

TNC161-042112-
/O.CAN.KOHX.TO.W.0053.000000T0000Z-250404T2130Z/
Stewart TN-
402 PM CDT Fri Apr 4 2025

...THE TORNADO WARNING FOR NORTHWESTERN STEWART COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

&&

LAT...LON 3666 8785 3663 8785 3663 8772 3658 8804
      3664 8806 3666 8807 3668 8807 3668 8802
TIME...MOT...LOC 2101Z 235DEG 26KT 3675 8791 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 4, 12:39 PM CDT, 3 hours 2 minutes earlier. Its key messages:

  • Updated at 1232 PM CDT Fri Apr 4 2025
  • Major Life-threatening flooding may develop for northwest Middle Tennessee late Saturday through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 8 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
  • Severe thunderstorms will be possible through Saturday night. The risk for today through tonight will be focused mainly over our northwest counties. The threat for Saturday and Saturday night will be area-wide. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes.
Area forecast discussion, Apr 4, 12:39 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1239 PM CDT Fri Apr 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1232 PM CDT Fri Apr 4 2025

- Major Life-threatening flooding may develop for northwest Middle
  Tennessee late Saturday through Sunday morning. Additional
  rainfall of 3 to 5 inches will be common with localized 8 inch
  amounts. Additional rain will quickly aggravate existing flood
  conditions and produce new flash flooding. Emergency personnel
  and resources should be ready to activate for evacuations and
  water rescues. River levels will remain elevated into next week,
  including the Cumberland and Duck Rivers.

- Severe thunderstorms will be possible through Saturday night.
  The risk for today through tonight will be focused mainly over
  our northwest counties. The threat for Saturday and Saturday
  night will be area-wide. Damaging winds, large hail, and
  torrential downpours will be the main features, and there will
  be a risk for tornadoes.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1215 PM CDT Fri Apr 4 2025

This Friday morning not much was happening with the wx across
Middle Tennessee, and that was great news! The storm-weary,
water-logged northwest half to two-thirds of the area has
experienced widespread 4 to 6 inch rainfall totals over the past
couple of days and there have been pockets of generally minor
damage from severe thunderstorms and possible tornadoes. Our
southeast areas have no idea what the fuss is all about. Locations
like Crossville and Manchester have been rain and storm free
during this time.

The general setup remains the same as we have talked about for the
past several days. A quasi stationary boundary was set up along
the Ohio valley back to th ArkLaTex. This boundary has been and
will continue to be the focal point for heavy rain and severe
thunderstorms, mainly to our northwest today, then across our
coverage as it finally moves eastward Saturday through Sunday.

Here in Middle Tennessee, we are enjoying a midday friday break
from the active wx thanks to a pivot in the boundary which has
lifted the bulk of the active wx up to our north and well off to
our west. We are under a very warm and muggy regime on the
southeast side of this main boundary with influence from a strong
pressure ridge off the southeast coast. Things will probably not
go crazy in terms of coverage this afternoon and tonight, but we
will see some scattered storms re-develop, especially in our
northwest counties as residual low level boundaries from previous
storms become active again. Our northwest half is under a slight
risk (level 2 out of 5) with all severe modes possible. Our
southeast areas are not under any severe risk from the SPC and
will likely stay dry and warm today through tonight.

The main times of concern for this forecast period will come
Saturday afternoon through Saturday night as the frontal system
that has been stalled out to our northwest finally gets kicked
eastward. This will spread rain and storms across all of Middle
Tennessee, with more heavy rain and storms for areas that have
been suffering, and fresh rain and storms for our southeast areas
that have enjoyed several days of warm and dry conditions.

For the daytime hours Saturday, the main focus will be over the
northwest half of the area with the greatest coverage of heavy
rainfall and possible severe storms. Damaging winds will be the
main storm risk, but we will continue to have enough favorable
wind shear for a tornado risk.

Saturday night will bring widespread heavy rain and potential
severe storms across all of Middle Tennessee. The heavy rain and
flooding will be the main story. Late Saturday through Saturday
night precipitable water values will climb over 1.6" which is
above the climatological maximum for the date and 3 to 4
standard deviations above normal. The saturated atmosphere
combined with intense vertical motion and strong instability
throughout the atmospheric column will lead to extreme heavy
rainfall rates. For Saturday through Saturday night, our
northwest half is expected ot receive another 3 to 5 inches of
rain, but local additional totals over 8 inches will be possible!
Our southeast counties will have 2 to 3 inches will some locally
greater totals. Our northwest half will have areas of major flash
flooding and additional rises on rivers. Life threatening flash
flooding may lead to numerous evacuations and water rescues.
Emergency personnel and resources across northwest Middle
Tennessee should be prepared for activation Saturday afternoon
through Saturday night.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1215 PM CDT Fri Apr 4 2025

Rain and embedded thunderstorms will linger throughout Sunday.
The intensity of everything will be lower, but any existing
flooding will be maintained by moderate downpours.

Rain will finally shut off as drier, much cooler air comes in for
Sunday night. We continue to look for cool and dry wx Monday
through Wednesday. The air will be cool enough for frosty
conditions with some freezing temps Monday night and Tuesday
night. Rivers across the north and west sections will be running
high.

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Fri Apr 4 2025

VFR conditions will be common through the afternoon, but
scattered TSRA will cause temporary impacts to cigs/vsbys at CKV.
Isolated storms may occur at BNA/MQY but probability of impacts
is too low to include in the tafs at this time. Winds will come
from the south around 10KT with gusts around 20KT.

Conditions will deteriorate late tonight for CKV and by mid
morning Sunday for BNA and MQY as numerous showers and storms
with heavy rainfall begin to move into Middle TN from the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  83  54  62 /  10  70 100  90
Clarksville    67  77  49  55 /  40 100 100  80
Crossville     65  82  57  65 /   0  30 100 100
Columbia       69  84  54  64 /  10  60 100  80
Cookeville     67  83  56  64 /  10  40 100 100
Jamestown      66  83  54  65 /  10  40 100 100
Lawrenceburg   70  84  56  65 /   0  50 100  90
Murfreesboro   69  86  54  65 /  10  50 100  90
Waverly        67  78  48  56 /  30  90 100  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>031-
056>060-062-093.

&&

SHORT TERM...13
LONG TERM....13
AVIATION.....13

In the hours before

Special weather statement, Apr 4, 2:32 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
232 PM CDT Fri Apr 4 2025

TNZ007-008-027-042000-
Robertson TN-Davidson TN-Sumner TN-
232 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DAVIDSON...SOUTHWESTERN
SUMNER AND SOUTHEASTERN ROBERTSON COUNTIES THROUGH 300 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenbrier, Madison, Ridgetop, Beaman Park, Goodlettsville,
Millersville, Whites Creek, Joelton, and Hendersonville.

This includes the following highways...
 Interstate 65 between mile markers 88 and 105.
 Interstate 24 between mile markers 34 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3617 8685 3627 8695 3647 8678 3635 8652
TIME...MOT...LOC 1932Z 235DEG 19KT 3625 8685

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Apr 4, 3:00 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
300 PM CDT Fri Apr 4 2025

TNZ008-042030-
Sumner TN-
300 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SUMNER COUNTY THROUGH
330 PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millersville, or 12 miles west of Gallatin, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cottontown, Portland, Oak Grove, Millersville, White House,
Hendersonville, Goodlettsville, and Gallatin.

This includes Interstate 65 between mile markers 100 and 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3653 8626 3630 8663 3637 8673 3639 8673
      3641 8671 3641 8669 3642 8670 3644 8668
      3663 8650
TIME...MOT...LOC 1959Z 223DEG 29KT 3638 8667

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson18 min
Apr 3, 7:17 PM CDTSpecial Weather StatementOHXRutherford28 min
Apr 3, 7:37 PM CDTSpecial Weather StatementOHXCannon, Rutherford23 min
Apr 3, 7:45 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith and 3 more3 hr
Apr 3, 7:47 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more3 hr
Apr 3, 8:17 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Apr 3, 8:21 PM CDTRiver Flood WarningOHXPerry29 hr
Apr 3, 8:38 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Apr 3, 9:25 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min
Apr 3, 9:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more3 hr
Apr 3, 9:49 PM CDTFlash Flood WarningOHXMacon, Sumner3 hr
Apr 3, 9:50 PM CDTRiver Flood WarningOHXHumphreys23 hr
Apr 3, 9:56 PM CDTSpecial Weather StatementOHXDickson, Humphreys34 min
Apr 3, 10:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more8 hr
Apr 4, 2:32 PM CDTSpecial Weather StatementOHXDavidson28 min
Apr 4, 3:00 PM CDTSpecial Weather StatementOHXSumner30 min
Apr 4, 3:02 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner17 min
Apr 4, 3:31 PM CDTSevere Thunderstorm WarningOHXStewart30 min

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.